Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Itchy rash all over the body, very dry skin. Working in a theatre. Reason?

I started working at a movie theater about a month ago, and about 3 weeks ago I started having this rash all over my body I went to the Dr. and she said it looked like poison ivy and gave me steroids. The steroids worked so she tapered me off of them. However after I tapered off of the steroids the rash came back but this time the rash was on my arms, hands, legs, and stomach. My face just hurt like I had a sun burn and looked like I had really bad dry skin. My whole body feels like I have a sun burn and is extremely itchy. I haven't changed anything in my life because I have extremely sensitive skin and have learned what works and what doesn't the only thing that has changed is that I started working at the theater. I'm also not any more stressed than usual. I asked my supervisor today if they used chlorine anywhere because this is what usually happens if I'm exposed to to much chlorine he said he didn't think so but I was welcome to go check the chemicals and cleaning supplies in the closet. I checked the supplies and was unable to find anything except a degreaser that read "Action concession degreaser" Which they use on the popcorn machine, hot dog machine and the oven. When I turned the can around and read the back it said "to much exposure could cause extremely dry skin and dermatitis." However no one else at work is having the same reaction so I don't know if that could be it or not. It seems like if they were misusing the product more people would have the reaction and I don't even use the product its self I only eat the food and use the things the cleaning people use the product on and hours after they use it even. Does anyone have any idea whats going on?
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for the query.
From your description, I suspect that you might be suffering from chronic urticaria.
It is said anything under the sun including the sun can cause chronic urticaria.
So it is very difficult to find out the cause.
There is no permanent cure for this.
You can take an antihistamine tablet on regular basis,
This will help in controlling the disease.

Steroids may provide temporary relief but cannot be used longer

Let me know if you have any other doubt.
you can ask a direct question to me on this forum, following the below link.

Thank you
Answered: Mon, 10 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor